Hail, Bryan
- When
- September 18, 11:00 PM CST
- Where
- Bryan County, Durant
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.000, -96.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 8:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT TUE SEP 18 2001 SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE FAR SOUTHEASTERN PORTION OF THE AREA FROM MADILL TO COALGATE AND ATOKA. THE ISOLATED STORM THAT PERSISTED THROUGH SOUTHWEST KANSAS AND THE EASTERN OKLAHOMA PANHANDLE FINALLY DISSIPATED AS IT ENTERED ELLIS COUNTY. MEANWHILE THE WIDESPREAD CLOUDINESS ACROSS CENTRAL AND EASTERN KANSAS IS SLOWLY CREEPING INTO NORTH CENTRAL OKLAHOMA AND WILL BE MOVING INTO KPNC SHORTLY. ELSEWHERE SKIES ARE MOSTLY CLEAR. HAVE ALREADY UPDATED ZONES TO REMOVE RAIN CHANCES FOR MOST AREAS EXCEPT THE SOUTH. WILL BE UPDATING AGAIN LATER TO REMOVE TEMPORAL WORDING AND EVENTUALLY GET RID OF THE REMAINING PRECIPITATION. OTHERWISE THE PACKAGE LOOKS OK. WITH WET GROUND FROM THIS MORNING/S RAINFALL... THE MOSTLY CLEAR SKIES AND THE LIGHT WINDS... FOG MAY BE AN ISSUE TOWARD SUNRISE. .26. .OUN... OK...NONE. TX...NONE.
OKZ039>043-045>048-050>052-TXZ086-088>090-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT TUE SEP 18 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARTER... GARVIN...JEFFERSON...LOVE...MURRAY...PONTOTOC AND STEPHENS COUNTIES IN OKLAHOMA. THE SEVERE THUNDERSTORM WATCH HAS ALSO BEEN CANCELLED FOR ARCHER...BAYLOR...CLAY AND WICHITA COUNTIES OF NORTH TEXAS. THE SEVERE WEATHER THREAT HAS MOVED TO THE SOUTHEAST OF THESE AREAS. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL COUNTIES. ...SPEG.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT TUE SEP 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM RINGWOOD OK WIND DAMAGE
09/18/01 MAJOR DAMAGE TO PRESS BOX
AND LIGHT POLE DOWNED AT
RINGWOOD HIGH SCHOOL
FOOTBALL STADIUM. TREES
DOWNED EAST OF FOOTBALL
STADIUM AND ALONG HIGHWAY
60... 4 MILES WEST OF
RINGWOOD. PRELIMINARY
INFORMATION FROM ENID
NEWSPAPER AND MAJOR COUNTY
SHERIFFS OFFICE. TIME
ESTIMATED.
...SPEG.OKZ043-047-048-051-052-190055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CDT TUE SEP 18 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL COUNTIES. THE PRIMARY THREAT FOR SEVERE WEATHER HAS MOVED TO THE SOUTHEAST OF THESE COUNTIES. ...SPEG.
The Norman radar (KTLX), 169 km away, was scanning. The volume nearest the first event began at 04:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263451.